Amiodarone-Induced vortex keratopathy
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 50-year-old woman was referred by her general practitioner after she reported seeing halos around lights through both eyes for a few weeks. She had no history of ocular trauma or previous refractive corneal surgery. She had begun taking amiodarone for atrial fibrillation 2 years previously. On physical examination, her best corrected visual acuity was 20/20 bilaterally. Refraction showed minimal astigmatism. Slit-lamp examination of the anterior segment showed a whorl-like pattern of corneal epithelial deposits bilaterally, characterizing amiodarone-induced vortex keratopathy (also called cornea verticillata). Other ocular structures were normal. Vortex keratopathy is a common side effect of amiodarone. The corneal deposits rarely lead to visual loss, but some patients may see halos and colored rings around lights. Other uncommon ocular toxic effects associated with amiodarone include cataract and optic neuropathy...

http://bit.ly/2uuvT7G
Like
Comment
Share